Alert archive / Nebraska / Flash Flood Warnings in 2006
Flash Flood Warning 12, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Sep 15, 2006, 8:38 PM MDT for Cheyenne County, Nebraska. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2006, 8:38 PM MDT (02:38 UTC)
- Expired
- Sep 15, 2006, 10:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 166 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 9:30 PM MDT | FLASH FLOOD | 5 S Sunol, NE | FLOODING ALONG COW CREEK. PARTS OF COUNTY ROADS 139 AND 16 UNDER WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2909 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 160239 FFWCYS NEC033-160445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 838 PM MDT FRI SEP 15 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 1045 PM MDT * AT 832 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COLTON... SUNOL...MILLER AIRSTRIP AND LODGEPOLE EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 4101 10295 4102 10263 4142 10264 4142 10296 $$ DAUGHERTY
2 follow-up statements
000 WGUS75 KCYS 160350 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 950 PM MDT FRI SEP 15 2006 NEC033-160445- CHEYENNE NE- 950 PM MDT FRI SEP 15 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT FOR EASTERN CHEYENNE COUNTY... THUNDERSTORMS FINALLY MOVED OUT OF CHEYENNE COUNTY SHORTLY AFTER 930 PM MDT. HOWEVER...RUNOFF FROM THE HEAVY RAINS THAT FELL EARLIER THIS EVENING MAY STILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS ...COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS UNTIL LATE THIS EVENING. THUS...THE FLASH FLOOD WARNING FOR EASTERN CHEYENNE COUNTY IN THE SOUTHERN NEBRASKA PANHANDLE CONTINUES UNTIL 1045 PM MDT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. LAT...LON 4101 10295 4102 10263 4142 10264 4142 10296 $$ JLH
000 WGUS75 KCYS 160448 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1047 PM MDT FRI SEP 15 2006 NEC033-160500- CHEYENNE NE- 1047 PM MDT FRI SEP 15 2006 ...FLASH FLOOD WARNING FOR EASTERN CHEYENNE COUNTY EXPIRED AT 1045 PM MDT... NO REPORTS OF FLOODING HAVE BEEN RECEIVED SO FAR FROM THE HEAVY RAIN THAT FELL FROM THUNDERSTORMS EARLIER THIS EVENING. THERE WILL BE NO ADDITIONAL RAINFALL TONIGHT. LAT...LON 4101 10295 4102 10263 4142 10264 4142 10296 $$ JLH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 2:18 PM MDT, 6 hours 20 minutes earlier.
Area forecast discussion, Sep 15, 2:18 PM MDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 218 PM MDT FRI SEP 15 2006 .SHORT TERM...TNGT THRU SUN...INITIAL BAND OF SHOWERS HAS SHIFTED NE OF AREA WITH SOME SUNSHINE WARMING THINGS UP OVER SE WY AND THE PNHNDL ATTM. MEANWHILE NEXT BAND OF SHWRS/TSTMS ASSOCD WITH FAR WRN CO UPR FTR IS MOVG INTO WRN PARTS OF THE REGION. WITH GOOD DOWNSLOPE FLOW IN PLACE EAST OF THE MTNS...DONT EXPECT A LOT OF THE SHWRS TO MAKE IT OVER INTO FAR SE WY...WITH HIGHEST POPS LARAMIE RANGE WWD. AFT MIDN WILL PROBABLY SEE EVEN FEWER SHWRS OVER SE WY AND PNHNDL...WITH THE MAIN FNTL BAND MOVG INTO WRN SXNS. CDFNT TO RACE THRU SAT MRNG...WITH BRF PCPN SHOT IN THE MTNS...THEN WINDY AND COOLER. NRN PART OF AREA WILL BE CAUGHT UP IN UPPER LOW CIRCULATION AND SO HIGHER POPS LOOK GOOD THERE ON SAT. WINDS TO INCREASE BY MIDDAY OVER MUCH OF AREA...WILL LIKELY NEED AN ADVY IN THE AFTN IN THE PNHNDL...WILL DEFER TO MID SHIFT TO POST HILITE. SOME PCPN LINGERS INTO SAT NIGHT MTNS AND N...DITTO ON SUN AS PERHAPS A BETTER SURGE OF PCPN MOVES INTO THE FAR N. SHLD BE ENOUGH WIND TO KEEP TEMPS FROM REALLY BOTTOMING OUT SAT NIGHT. STILL COOL AND WINDY ON SUN IN MOST AREAS. .LONG TERM...SUNDAY NIGHT THROUGH FRI. CYCLONIC FLOW ALOFT WILL PERSIST SUN NIGHT AS A DEEP AND ELONGATED CUTOFF LOW PULLS AWAY FROM US AND MOVES OVER THE UPPER MIDWEST. NORTHWESTERLY UPPER FLOW WILL LOSE ITS CYCLONIC CURVATURE MON AS A RIDGE APPROACHES FROM THE WEST. THE FLATTENING RIDGE WILL MOVE OVER THE FORECAST AREA TUE THEN ANOTHER CUTOFF LOW...ALBEIT WEAKER THAN THE PREVIOUSLY MENTIONED CUTOFF...WILL TREK OVER MT TUE NIGHT. THE SECOND CUTOFF WILL MOVE SOUTHEAST AND WEAKEN INTO AN OPEN WAVE OVER SD WED. THE TROUGH AXIS WILL BE ORIENTED NEARLY EAST TO WEST AND WILL BE LOCATED OVER NORTHERN WY OR SOUTHERN MT. THE UPPER TROUGH WILL SHEAR OUT WED NIGHT WITH THE EASTERN PORTION BEING ABSORBED INTO THE FLOW AROUND THE HUGE VORTEX OVER EASTERN CANADA WHILE THE WESTERN PORTION OF THE TROUGH WILL EXTEND FROM THE NORTHERN GREAT PLAINS SOUTHWESTWARD TO CA. SHORTWAVE ENERGY DIGGING DOWN THE BACKSIDE OF THE TROUGH WILL PINCH OFF A CUTOFF LOW OVER SOUTHERN CA THU WHILE THE PARENT TROUGH MOVES OVER WY. CYCLONIC FLOW ALOFT WILL CONTINUE AND STRENGTHEN FRI AS AN UPPER TROUGH IS CARVED OUT OVER THE CENTER OF THE COUNTRY. AT THE SURFACE...WILL CARRY A CHANCE OF LINGERING SHOWERS SUN NIGHT THEN GO DRY FOR MON WITH BELOW NORMAL TEMPS BEGINNING TO REBOUND SOMEWHAT. LEESIDE TROUGHING TUE WILL PRODUCE A DRY AND WARMER DAY TUE WITH AREAS OF BRISK WINDS. A COLD FRONT WILL SWEEP THROUGH THE AREA TUE NIGHT INTO WED AND WILL USHER IN COOLER AIR WED WITH WINDY AREAS AND A CHANCE OF SHOWERS. VIGOROUS DOWNSLOPE FLOW WED WILL PRECLUDE MOST PRECIPITATION EAST OF THE MOUNTAINS. THU WILL BE MAINLY DRY AND RATHER COOL AS THE BEST MOISTURE PULLS OUT OF THE FORECAST AREA EARLY IN THE DAY. FRI LOOKS TO BE DRY AND A COUPLE DEGREES WARMER. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Sep 15, 9:45 AM MDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 945 AM MDT FRI SEP 15 2006 WYZ061>065-160400- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY- 945 AM MDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP BY AFTERNOON OVER SOUTH CENTRAL SECTIONS AND LINGER INTO THE EARLY EVENING HOURS. ANY STORM COULD PRODUCE WIND GUSTS TO 50 MPH. A FEW STORMS IN CARBON COUNTY COULD PERHAPS PRODUCE SMALL HAIL AND WIND GUSTS APPROACHING 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL MOVE THROUGH SATURDAY MORNING. IT WILL BECOME VERY WINDY WITH GUSTS UP TO 50 MPH BY MIDDAY. IT WILL CONTINUE TO BE WINDY ON SUNDAY ALSO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-WYZ059-060-066>070-160400- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 945 AM MDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER INTO THIS EVENING. ANY STORM COULD PRODUCE WIND GUSTS TO 40 MPH. A FEW STORMS IN THE NEBRASKA PANHANDLE COULD BECOME STRONG ENOUGH TO PRODUCE GUSTY WINDS TO 50 MPH AND PERHAPS SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL PASS THROUGH LATE SATURDAY MORNING OR EARLY SATURDAY AFTERNOON. IT WILL BECOME VERY WINDY AFTER THE FRONTAL PASSAGE. GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE BOTH SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Sep 15, 7:58 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
758 PM MDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 2 S DALTON 41.38N 102.97W
09/15/2006 E0.50 INCH CHEYENNE NE TRAINED SPOTTER
0620 PM HAIL 2 SSE MOUNT VERNON 41.08N 103.18W
09/15/2006 E1.00 INCH CHEYENNE NE PUBLIC
MOSTLY PENNY TO NICKEL SIZE
0725 PM HAIL SIDNEY 41.13N 102.97W
09/15/2006 E0.50 INCH CHEYENNE NE EMERGENCY MNGR
AT EAST EDGE OF TOWN
&&
JLHThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 6:08 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 37 min |
| Sep 16, 3:07 AM MDT | High Wind Warning | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 1 more | 15 hr |
Nearby
Flash Flood Warnings in Nebraska, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.